How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nurse Milli, RN Your Own Question
Nurse Milli, RN
Nurse Milli, RN, Nurse (RN)
Category: Health
Satisfied Customers: 4139
Experience:  20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
Type Your Health Question Here...
Nurse Milli, RN is online now
A new question is answered every 9 seconds

my mom is 96 and doing hemodialysis//she is always too exhausted

Customer Question

my mom is 96 and doing hemodialysis//she is always too exhausted after any session 3x a week and at times passing-out//she is around 100 lbs only//is there any minimal dialysis or 2x a week or even once a week dialysis just to reduce the encounter thereby reducing her miseries?
Submitted: 6 years ago.
Category: Health
Expert:  Nurse Milli, RN replied 6 years ago.

Hi there and thanks for the question


The best way to help her with the side effects of fatigue/lethargy and even syncope is to speak with her Dr that orders the Hemodialysis and have them slow the sessions down. Most times, symptoms like this are due to the rapid exchange of blood. Three times per week is pretty standard, so I would try talking to the Dr first....he/she might wish to extend the amount of time she is being dialysed (per session) first before they change her schedule.

Edited by Nurse Milli on 8/6/2010 at 8:49 PM EST